MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/2050313x251342973

Медицинская библиотека · SAGE open medical case reports · 2025

A rare case of antidepressant discontinuation syndrome triggered by domperidone: Clinical insights and literature review.

Barkho Ashour, Elhusein Bushra, Gajebasia Niman

Клинический случайСтатьяПеревод в очереди

Аннотация

Antidepressant discontinuation syndrome is commonly observed among patients who abruptly discontinue or reduce the dosage of an antidepressant that has been administered for at least 6 weeks. Common manifestations may include flu-like symptoms, insomnia, nausea, impaired balance, sensory disturbances, headache, irritability, anxiety, and hyperarousal. These symptoms are typically mild, persist for 1-2 weeks, and resolve upon resumption of the medication. The probability of developing this syndrome increases with the prescribed pharmacological agent's prolonged treatment duration and shorter half-life. Before prescribing antidepressants, it is imperative to inform patients about the potential complications associated with the sudden discontinuation of the medication. Understanding this phenomenon can help prevent future incidents and reduce nonadherence risk. The majority of antidepressants possess the potential to induce antidepressant discontinuation syndrome. This case report presents a unique instance of discontinuation syndrome in a 50-year-old female patient with major depressive disorder who had been effectively managed on desvenlafaxine for several years. After initiating domperidone for chemotherapy-induced nausea, she experienced "brain zaps" and other symptoms consistent with antidepressant discontinuation syndrome. Upon cessation of domperidone, her symptoms rapidly resolved. This report examines potential interactions between domperidone and desvenlafaxine, emphasizing the necessity for clinicians to be cognizant of possible drug interactions that may precipitate discontinuation symptoms.

Для цитирования: Barkho Ashour, Elhusein Bushra, Gajebasia Niman. A rare case of antidepressant discontinuation syndrome triggered by domperidone: Clinical insights and literature review.. SAGE open medical case reports. 2025. DOI: 10.1177/2050313x251342973.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.